Alert archive / Michigan / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 4, 2003, 3:00 PM EDT for Schoolcraft County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2003, 3:00 PM EDT (19:00 UTC)
- Expired
- Jul 4, 2003, 4:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 041900
SVRMQT
MIC153-042000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
258 PM EDT FRI JUL 4 2003
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN
* UNTIL 400 PM EDT
* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR STEUBEN...OR ABOUT 15 MILES SOUTHEAST OF
MUNISING. THE STORM WAS MOVING EAST AT 20 MILES AN HOUR.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL SCHOOLCRAFT COUNTY.
DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
$$
LAT...LON 4644 8586 4619 8586 4621 8659 4633 8660
4633 8637 4639 8636
MRD
WWW.CRH.NOAA.GOV/MQT/What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:17 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 11:17 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1117 AM EDT FRI JUL 4 2003 UPDATE CONCERN IS TSRA POTENTIAL THIS AFTN. 12Z WV IMAGERY AND RAOBS SHOW NEARLY ZONAL FLOW ACORSS THE NORTHERN TIER OF THE U.S. WITH A KINK IN THE FLOW OVER NW MN WHERE A SHRTWV TROUGH IS MOVING THROUGH. IMMEDIATELY AHEAD OF THE SHRTWV WAS A 120 KT JET MAX AT 300MB...PLACING THE CWA IN THE SUBSIDENCE REGION OF THE JET. CONVECTIVE INDUCED SHRTWV LOCATED OVER CNTRL WI ASSOCIATED WITH A BOW ECHO IN WRN LOWER MI PER 15Z KGRR RADAR. AT THE SFC...A COLD FRONT EXISTS OVER MN WITH WAA AHEAD OF IT (850MB TEMPS OF 18C AT GRB/APX AND 20C AT MSP). REST OF THE SFC PATTERN OVER THE GREAT LAKES HARDER TO DISCERN AS A RESULT OF OUTFLOW BOUNDARIES FROM THE BOW ECHO. RUC/ETA POINT TO SOME CNVCTN FORMING BETWEEN 18-21Z OVER THE S CNTRL U.P. DUE TO LAKE BREEZE INTERACTION. SNDGS FOR IMT FROM BOTH MODELS AT 21Z...USING 84 FOR TEMP AND 69 FOR DWPT...YIELD AROUND 3500 J/KG OF CAPE WITH NO CAP. MANY OTHER PARAMETERS LOOK GOOD FOR STORMS THIS AFTN: CVA APPROACHING FROM SHRTWV IN MN...LAPSE RATES BETWEEN 850-500 MB OF 7 C/KM...AN 850MB THETA E RIDGE MOVING IN AND UPR DIVGC FROM THE AFORMENTIONED JET THAT IS MOVING E. 0-6KM SHEAR AROUND 50 KTS WL ALSO ALLOW FOR SOME STORM ORGANIZATION. ONLY WORRY IS THE LAKE BREEZE AS 950MB WINDS ARE 10-15 KTS...BUT WITH THE HELP OF THE OUTFLOW BOUNDARY FROM THE BOW ECHO AND THE APPROACH OF THE WEAK COLD FRONT TO THE W (PLUS LAKE SUPERIOR SFC TEMP REMAINS NEAR 38F PER DATABUOYS)...SHOULD STILL GET ENOUGH CNVGC TO POP SOME STORMS IN THE INTERIOR. IN TERMS OF SVR WX POTENTIAL WITH STORMS THAT DO DEVELOP...MAIN THREATS APPEARS TO BE HAIL AND WIND. DESPITE FRZNG LEVELS AROUND 14KFT...WBZ ARE AROUND 9.3 KFT. ALSO...WITH DRY AIR COMING IN AT MID LEVELS AND MID LEVEL WINDS AROUND 40 KTS...COULD SEE SOME DAMAGING WIND GUSTS. SUPERCELL DEVLEOPMENT ALSO POSSIBLE GIVEN THE 0-6KM SHEAR...BUT LACK OF LOW-LEVEL HELICITY (50-100 BTWN 0-3KM) LESS FAVORABLE. BEST POTENTIAL FOR THE SUPERCELL WOULD BE ON THE LAKE BREEZE BOUNDARY ITSELF. .MQT...NONE. AJ
Hazardous weather outlook, Jul 4, 5:11 AM EDT, 9 hours 49 minutes before
MIZ001>007-009>014-084-085-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 511 AM EDT FRI JUL 4 2003 ...THUNDERSTORMS...WITH A POTENTIAL TO BECOME SEVERE...RETURN TO UPPER MICHIGAN TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRE ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TODAY AND EARLY EVENING...EXCEPT FOR THE KEWEENAW PENINSULA. THERE IS A MODERATE RISK THAT A FEW OF THESE STORMS WILL BE SEVERE ALONG AND SOUTH OF US-2 FROM IRON RIVER TO GULLIVER. THERE ALSO A SLIGHT RISK A FEW STORMS MAY BECOME SEVERE OVER THE REST OF THE U.P. TODAY...EXCEPT FOR THE KEWEENAW PENINSULA. THE MAIN HAZARD FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) DLG
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:14 PM EDT | Special Marine Warning | MQT | 76 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.